Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 5, 2016, 2:02 PM CST. It took effect at Mar 6, 2016, 11:00 AM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2016, 2:02 PM CST (20:02 UTC)
- In effect from
- Mar 6, 2016, 11:00 AM CST
- Expired
- Mar 7, 2016, 12:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
844 WWUS84 KMAF 052002 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 202 PM CST SAT MAR 5 2016 ...RED FLAG WARNING IN EFFECT LATE MORNING SUNDAY THROUGH SUNDAY EVENING FOR THE GUADALUPE MOUNTAINS FOR LOW RELATIVE HUMIDITY...20 FT WINDS OF 20 MPH OR MORE AND HIGH FIRE DANGER... ....FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON THROUGH MID EVENING FOR FOR THE GUADALUPE MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR FOR LOW RELATIVE HUMIDITY...20 FT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER... .UNSEASONABLY WARM TEMPERATURES AND GUSTY WINDS ARE EXPECTED TO DEVELOP IN THE GUADALUPE MOUNTAINS SUNDAY RESULTING IN CRITICAL FIRE WEATHER. CURED GRASSES AND POOR RECOVERY SUNDAY MORNING WILL SUPPORT HIGH FIRE DANGER. DRY CONDITIONS AND WINDY CONDITIONS WILL DEVELOP AGAIN MONDAY AFTERNOON...BRINGING CRITICAL FIRE WEATHER CONDITIONS TO THE GUADALUPE MOUNTAINS AND THE HIGHWAY 54 CORRIDOR. NMZ114-TXZ258-060415- /O.UPG.KMAF.FW.A.0007.160306T1700Z-160307T0300Z/ /O.NEW.KMAF.FW.W.0009.160306T1700Z-160307T0600Z/ /O.NEW.KMAF.FW.A.0008.160307T1900Z-160308T0300Z/ GUADALUPE MOUNTAINS- 202 PM CST SAT MAR 5 2016 /102 PM MST SAT MAR 5 2016/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ SUNDAY TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MID EVENING MONDAY FOR THE GUADALUPE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ SUNDAY TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...THE GUADALUPE MOUNTAINS. * WIND...SOUTHWEST 20 TO 30 MPH SUNDAY...25 TO 35 MPH MONDAY. HIGHER GUSTS POSSIBLE BOTH DAYS. * HUMIDITY...5 TO 10 PERCENT SUNDAY...NEAR 10 PERCENT MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ057-060415- /O.NEW.KMAF.FW.A.0008.160307T1900Z-160308T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- 202 PM CST SAT MAR 5 2016 /102 PM MST SAT MAR 5 2016/ ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...VAN HORN AND HIGHWAY 54 CORRIDOR. * WIND...20 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...NEAR 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 05
2 follow-up statements
344 WWUS84 KMAF 061002 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 AM CST SUN MAR 6 2016 ...RED FLAG WARNING IN EFFECT LATE MORNING SUNDAY THROUGH SUNDAY EVENING FOR THE GUADALUPE MOUNTAINS FOR LOW RELATIVE HUMIDITY... 20 FT WINDS OF 20 MPH OR MORE AND HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON THROUGH MID EVENING FOR FOR THE GUADALUPE MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR FOR LOW RELATIVE HUMIDITY...20 FT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER... .UNSEASONABLY WARM TEMPERATURES AND GUSTY WINDS ARE EXPECTED TO DEVELOP IN THE GUADALUPE MOUNTAINS TODAY RESULTING IN CRITICAL FIRE WEATHER. CURED GRASSES AND POOR TO FAIR RECOVERY SUNDAY MORNING WILL SUPPORT HIGH FIRE DANGER. DRY CONDITIONS AND WINDY CONDITIONS WILL DEVELOP AGAIN MONDAY AFTERNOON...BRINGING CRITICAL FIRE WEATHER CONDITIONS TO THE GUADALUPE MOUNTAINS AND THE HIGHWAY 54 CORRIDOR. NMZ114-TXZ258-062100- /O.CON.KMAF.FW.W.0009.160306T1700Z-160307T0600Z/ /O.CON.KMAF.FW.A.0008.160307T1900Z-160308T0300Z/ GUADALUPE MOUNTAINS- 402 AM CST SUN MAR 6 2016 /302 AM MST SUN MAR 6 2016/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO MIDNIGHT CST /11 PM MST/ TONIGHT FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE GUADALUPE MOUNTAINS... * AFFECTED AREA...THE GUADALUPE MOUNTAINS. * WIND...SOUTHWEST 20 TO 25 MPH TODAY...25 TO 30 MPH MONDAY. HIGHER GUSTS POSSIBLE BOTH DAYS. * HUMIDITY...NEAR 10 PERCENT TODAY...10 TO 15 PERCENT MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TXZ057-062100- /O.CON.KMAF.FW.A.0008.160307T1900Z-160308T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- 402 AM CST SUN MAR 6 2016 /302 AM MST SUN MAR 6 2016/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR... * AFFECTED AREA...VAN HORN AND HIGHWAY 54 CORRIDOR. * WIND...20 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...NEAR 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
909 WWUS84 KMAF 061939 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 139 PM CST SUN MAR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR LOW RELATIVE HUMIDITY... 20 FT WINDS OF 20 MPH OR MORE AND HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON THROUGH MID MONDAY EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND VAN HORN HIGHWAY 54 CORRIDOR FOR LOW RELATIVE HUMIDITY...20 FT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER... .UNSEASONABLY WARM TEMPERATURES AND GUSTY WINDS HAVE DEVELOPED IN THE GUADALUPE MOUNTAINS LATE THIS AFTERNOON RESULTING IN CRITICAL FIRE WEATHER. CURED GRASSES AND POOR TO FAIR RECOVERY SUNDAY MORNING WILL SUPPORT HIGH FIRE DANGER. DRY CONDITIONS AND WINDY CONDITIONS WILL DEVELOP AGAIN MONDAY AFTERNOON...BRINGING CRITICAL FIRE WEATHER CONDITIONS TO THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND THE HIGHWAY 54 CORRIDOR. NMZ114-TXZ258-071200- /O.CON.KMAF.FW.W.0009.000000T0000Z-160307T0600Z/ /O.CON.KMAF.FW.A.0008.160307T1900Z-160308T0300Z/ GUADALUPE MOUNTAINS- 139 PM CST SUN MAR 6 2016 /1239 PM MST SUN MAR 6 2016/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE GUADALUPE MOUNTAINS... * AFFECTED AREA...THE GUADALUPE MOUNTAINS. * WIND...SOUTHWEST 20 TO 25 MPH TODAY...25 TO 30 MPH MONDAY. HIGHER GUSTS POSSIBLE BOTH DAYS. * HUMIDITY...NEAR 10 PERCENT TODAY...10 TO 15 PERCENT MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NMZ115-071200- /O.EXA.KMAF.FW.A.0008.160307T1900Z-160308T0300Z/ SOUTHEAST PLAINS- 1239 PM MST SUN MAR 6 2016 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS... * AFFECTED AREA...SOUTHEAST NEW MEXICO PLAINS. * WIND...20 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...NEAR 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ057-071200- /O.CON.KMAF.FW.A.0008.160307T1900Z-160308T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- 139 PM CST SUN MAR 6 2016 /1239 PM MST SUN MAR 6 2016/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR... * AFFECTED AREA...VAN HORN AND HIGHWAY 54 CORRIDOR. * WIND...20 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...NEAR 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 5, 1:29 PM CST, 33 minutes earlier.
Area forecast discussion, Mar 5, 1:29 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
129 PM CST SAT MAR 5 2016
.DISCUSSION...
Upper ridge will give way to next upper trough that moves onto the
West Coast early Sunday. As this trough moves east it develops into
a cut off low that rolls along the US/Mex border. This is a
favorable track for storms for this area.
A weak front has moved into the area early today before hanging
up... should lift northward but will keep temps a few degrees cooler
than yesterday... especially considering the extra cloud cover. Low
level moisture already starting to come back with 50 degree dewpts
moving up across the southeast. Some guidance even tries to develop
pops/qpf tonight over the east. Was not willing to add mention of
it but did bump up the cloud cover tonight as low clouds expected to
surge into the area.
Lows should be on the warm side tonight with the increased
moisture/clouds. Expect higher temps tomorrow... especially over
the west with a dryer SW wind. Temps remain above normal the next
several days. The next front moves into the area Tuesday with below
normal readings on Wednesday.
Rain/storm chances increase this week and could be some strong to
severe storms. The eastern CWA already in a slight risk day3 along
a dryline with a better chance east of the region. Models want to
take the cut off low into Mexico and wobble it around for a few
days... could result in several days of rain chances.
&&
.FIRE WEATHER...
A dry southwest flow and temperatures running much warmer than
normal over the Guadalupe Mountains and much of the trans-Pecos will
result in minimum relative humidities from 5 to 10 percent across a
large portion of that region on Sunday. With southwest winds
increasing to between 20 and 25 mph over the Guadalupe Mountains by
mid-day Sunday, critical fire weather conditions are expected to
develop. A Red Flag Warning will be in effect for the Guadalupe
Mountains from late afternoon Sunday through Sunday evening.
On Monday, low humidities will extend well into the plains with
areas west of a line from Lamesa to Sanderson seeing afternoon
minimums mostly 10 to 15 percent with even drier conditions across
the Presidio Valley. Stronger winds in exceed of 20 mph will be
limited primarily to the Guadalupe Mountains south to near Van Horn.
A Fire Weather Watch will be in effect for that area Monday
afternoon through mid-evening. Near critical conditions are expected
over much of the rest of the area with winds generally 15 to 20 mph.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 55 78 54 79 / 0 10 10 0
Carlsbad 42 84 46 73 / 0 0 0 0
Dryden 58 79 55 82 / 0 10 10 0
Fort Stockton 55 82 53 79 / 0 0 0 0
Guadalupe Pass 50 76 47 68 / 0 0 0 0
Hobbs 46 78 45 73 / 0 0 0 0
Marfa 37 80 36 73 / 0 0 0 0
Midland Intl Airport 56 80 53 78 / 0 0 0 0
Odessa 57 80 54 77 / 0 0 0 0
Wink 49 85 48 77 / 0 0 0 0
&&
.MAF Watches/Warnings/Advisories...
NM...Fire Weather Watch from Sunday morning through Sunday evening
for Guadalupe Mountains.
TX...Fire Weather Watch from Sunday morning through Sunday evening
for Guadalupe Mountains.
&&
05/72Hazardous weather outlook, Mar 5, 1:44 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 144 PM CST SAT MAR 5 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 144 PM CST SAT MAR 5 2016 /1244 PM MST SAT MAR 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... A RED FLAG WARNING WILL BE IN EFFECT FOR CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS SUNDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS TO NEAR VAN HORN MONDAY AFTERNOON AND EVENING. DRY AND BREEZY CONDITIONS WILL EXPAND ACROSS MUCH OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS ON MONDAY BRINGING NEAR CRITICAL CONDITIONS ACROSS MUCH OF THE AREA MONDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT FROM THE PERMIAN BASIN TO THE LOWER TRANS PECOS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE GENERALLY EAST OF A LINE FROM SEMINOLE TO MONAHANS TO THE BIG BEND. LARGE HAIL...DAMAGING WIND AND BRIEF HEAVY RAIN ARE THE PRIMARY THREATS. ISOLATED TORNADOES CANNOT BE RULED OUT. SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:30 AM CST | Fire Weather Watch | MAF | 11 hr | |
| Mar 5, 2:02 PM CST | Fire Weather Watch | MAF | 37 hr |
Nearby
Red Flag Warnings in Texas, 2016Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.